November  2020, 25(11): 4211-4220. doi: 10.3934/dcdsb.2020094

A note on global stability in the periodic logistic map

1. 

Center for Mathematical Analysis, Geometry and Dynamical Systems, University of Lisbon, Portugal, University of Madeira, Funchal, Portugal

2. 

University of Madeira, Funchal, Portugal, Center of Statistics and Applications, University of Lisbon, Portugal

* Corresponding author: Rafael Luís

Received  July 2019 Revised  October 2019 Published  April 2020

Fund Project: The first and second authors are partially supported by FCT/Portugal through the projects UID/MAT/04459/2019 and UID/MAT/00006/2019, respectively

In this paper, the dynamics of the celebrated $ p- $periodic one-dimensional logistic map is explored. A result on the global stability of the origin is provided and, under certain conditions on the parameters, the local stability condition of the $ p- $periodic orbit is shown to imply its global stability.

Citation: Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094
References:
[1]

K. T. Alligood, T. D. Sauer, and J. A. Yorke, Chaos. An Introduction to Dynamical Systems, Textbooks in Mathematical Sciences, Springer-Verlag, New York, 1997. doi: 10.1007/978-3-642-59281-2.  Google Scholar

[2]

Z. AlSharawi and J. Angelos, On the periodic logistic equation, Appl. Math. Comput., 180 (2006), 342-352.  doi: 10.1016/j.amc.2005.12.016.  Google Scholar

[3]

W. A. Coppel, The solution of equations by iteration, Proc. Cambridge Philos. Soc., 51 (1955), 41-43.  doi: 10.1017/S030500410002990X.  Google Scholar

[4]

R. L. Devaney, An Introduction to Chaotic Dynamical Systems, Studies in Nonlinearity, second edition, Westview Press, Boulder, CO, 2003.  Google Scholar

[5]

H. A. El-Morshedy and V. J. López, Global attractors for difference equations dominated by one-dimensional maps, J. Difference Equ. Appl., 14 (2008), 391-410.  doi: 10.1080/10236190701671632.  Google Scholar

[6]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics, third edition, Springer, New York, 2005.  Google Scholar

[7]

S. N. Elaydi, Discrete Chaos. With Applications in Science and Engineering, Second edition, Chapman & Hall/CRC, Boca Raton, FL, 2008.  Google Scholar

[8]

M. GrinfeldP. A. Knight and H. Lamba, On the periodically perturbed logistic equation, J. Phys. A, 29 (1996), 8035-8040.  doi: 10.1088/0305-4470/29/24/026.  Google Scholar

[9]

R. B. KelloggT. Y. Li and J. Yorke, A constructive proof of the Brouwer fixed-point theorem and computational results, SIAM J. Numer. Anal., 13 (1976), 473-483.  doi: 10.1137/0713041.  Google Scholar

[10]

M. Kot and W. M. Schaffer, The effects of seasonality on discrete models of population growth, Theoret. Population Biol., 26 (1984), 340-360.  doi: 10.1016/0040-5809(84)90038-8.  Google Scholar

[11]

C. P. Li and M. Zhao, On the periodic logistic map, Acta Math. Sin. (Engl. Ser.), 34 (2018), 891-900.  doi: 10.1007/s10114-017-6011-z.  Google Scholar

[12]

J. Li, Periodic solutions of population models in a periodically fluctuating environment, Math. Biosci., 110 (1992), 17-25.  doi: 10.1016/0025-5564(92)90012-L.  Google Scholar

[13]

E. Liz, On the global stability of periodic Ricker maps, Electron. J. Qual. Theory Differ. Equ., 76 (2016), 8 pp. doi: 10.14232/ejqtde.2016.1.76.  Google Scholar

[14]

R. M. May, Simple mathematical models with very complicated dynamics, Nature, 261 (1976), 459-467.   Google Scholar

[15]

J. R. Munkres, Topology: A First Course, Prentice Hall, Inc., Englewood Cliffs, NJ, 1975.  Google Scholar

[16]

R. J. Sacker and G. R. Sell, Lifting properties in skew-product flows with applications to differential equations, Mem. Amer. Math. Soc., 11 (1977). doi: 10.1090/memo/0190.  Google Scholar

[17]

H. Sedaghat, Nonlinear Difference Equations. Theory with Applications to Social Models, Mathematical Modelling: Theory and applications, vol. 15, Kluwer Academic Publishers, Dordrecht, 2003. doi: 10.1007/978-94-017-0417-5.  Google Scholar

[18]

D. Singer, Stable orbits and bifurcation maps of the interval, SIAM J. Appl. Math., 35 (1978), 260-267.  doi: 10.1137/0135020.  Google Scholar

[19]

P. F. Verhulst, Notice sur la loi que la population poursuit dans son accroissement, Correspondance Math. Phys., 10 (1838), 113-121.   Google Scholar

show all references

References:
[1]

K. T. Alligood, T. D. Sauer, and J. A. Yorke, Chaos. An Introduction to Dynamical Systems, Textbooks in Mathematical Sciences, Springer-Verlag, New York, 1997. doi: 10.1007/978-3-642-59281-2.  Google Scholar

[2]

Z. AlSharawi and J. Angelos, On the periodic logistic equation, Appl. Math. Comput., 180 (2006), 342-352.  doi: 10.1016/j.amc.2005.12.016.  Google Scholar

[3]

W. A. Coppel, The solution of equations by iteration, Proc. Cambridge Philos. Soc., 51 (1955), 41-43.  doi: 10.1017/S030500410002990X.  Google Scholar

[4]

R. L. Devaney, An Introduction to Chaotic Dynamical Systems, Studies in Nonlinearity, second edition, Westview Press, Boulder, CO, 2003.  Google Scholar

[5]

H. A. El-Morshedy and V. J. López, Global attractors for difference equations dominated by one-dimensional maps, J. Difference Equ. Appl., 14 (2008), 391-410.  doi: 10.1080/10236190701671632.  Google Scholar

[6]

S. Elaydi, An Introduction to Difference Equations, Undergraduate Texts in Mathematics, third edition, Springer, New York, 2005.  Google Scholar

[7]

S. N. Elaydi, Discrete Chaos. With Applications in Science and Engineering, Second edition, Chapman & Hall/CRC, Boca Raton, FL, 2008.  Google Scholar

[8]

M. GrinfeldP. A. Knight and H. Lamba, On the periodically perturbed logistic equation, J. Phys. A, 29 (1996), 8035-8040.  doi: 10.1088/0305-4470/29/24/026.  Google Scholar

[9]

R. B. KelloggT. Y. Li and J. Yorke, A constructive proof of the Brouwer fixed-point theorem and computational results, SIAM J. Numer. Anal., 13 (1976), 473-483.  doi: 10.1137/0713041.  Google Scholar

[10]

M. Kot and W. M. Schaffer, The effects of seasonality on discrete models of population growth, Theoret. Population Biol., 26 (1984), 340-360.  doi: 10.1016/0040-5809(84)90038-8.  Google Scholar

[11]

C. P. Li and M. Zhao, On the periodic logistic map, Acta Math. Sin. (Engl. Ser.), 34 (2018), 891-900.  doi: 10.1007/s10114-017-6011-z.  Google Scholar

[12]

J. Li, Periodic solutions of population models in a periodically fluctuating environment, Math. Biosci., 110 (1992), 17-25.  doi: 10.1016/0025-5564(92)90012-L.  Google Scholar

[13]

E. Liz, On the global stability of periodic Ricker maps, Electron. J. Qual. Theory Differ. Equ., 76 (2016), 8 pp. doi: 10.14232/ejqtde.2016.1.76.  Google Scholar

[14]

R. M. May, Simple mathematical models with very complicated dynamics, Nature, 261 (1976), 459-467.   Google Scholar

[15]

J. R. Munkres, Topology: A First Course, Prentice Hall, Inc., Englewood Cliffs, NJ, 1975.  Google Scholar

[16]

R. J. Sacker and G. R. Sell, Lifting properties in skew-product flows with applications to differential equations, Mem. Amer. Math. Soc., 11 (1977). doi: 10.1090/memo/0190.  Google Scholar

[17]

H. Sedaghat, Nonlinear Difference Equations. Theory with Applications to Social Models, Mathematical Modelling: Theory and applications, vol. 15, Kluwer Academic Publishers, Dordrecht, 2003. doi: 10.1007/978-94-017-0417-5.  Google Scholar

[18]

D. Singer, Stable orbits and bifurcation maps of the interval, SIAM J. Appl. Math., 35 (1978), 260-267.  doi: 10.1137/0135020.  Google Scholar

[19]

P. F. Verhulst, Notice sur la loi que la population poursuit dans son accroissement, Correspondance Math. Phys., 10 (1838), 113-121.   Google Scholar

Figure 1.  Regions of stability, in the parameter space $ r_{0}O r_1 $, of the fixed points of $ f_1\circ f_0 $, with $ f_i(x) = r_i x(1-x) $, $ i = 0, 1 $
[1]

Yi Guan, Michal Fečkan, Jinrong Wang. Periodic solutions and Hyers-Ulam stability of atmospheric Ekman flows. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1157-1176. doi: 10.3934/dcds.2020313

[2]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[3]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[4]

Rong Chen, Shihang Pan, Baoshuai Zhang. Global conservative solutions for a modified periodic coupled Camassa-Holm system. Electronic Research Archive, 2021, 29 (1) : 1691-1708. doi: 10.3934/era.2020087

[5]

Ting Liu, Guo-Bao Zhang. Global stability of traveling waves for a spatially discrete diffusion system with time delay. Electronic Research Archive, , () : -. doi: 10.3934/era.2021003

[6]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[7]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[8]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[9]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ I: Analytical results and applications. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 1-60. doi: 10.3934/dcdsb.2020231

[10]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

[11]

Michal Fečkan, Kui Liu, JinRong Wang. $ (\omega,\mathbb{T}) $-periodic solutions of impulsive evolution equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021006

[12]

Mengyu Cheng, Zhenxin Liu. Periodic, almost periodic and almost automorphic solutions for SPDEs with monotone coefficients. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021026

[13]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[14]

Skyler Simmons. Stability of broucke's isosceles orbit. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021015

[15]

Yueh-Cheng Kuo, Huey-Er Lin, Shih-Feng Shieh. Asymptotic dynamics of hermitian Riccati difference equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020365

[16]

Liam Burrows, Weihong Guo, Ke Chen, Francesco Torella. Reproducible kernel Hilbert space based global and local image segmentation. Inverse Problems & Imaging, 2021, 15 (1) : 1-25. doi: 10.3934/ipi.2020048

[17]

Claudio Bonanno, Marco Lenci. Pomeau-Manneville maps are global-local mixing. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1051-1069. doi: 10.3934/dcds.2020309

[18]

Eduard Feireisl, Elisabetta Rocca, Giulio Schimperna, Arghir Zarnescu. Weak sequential stability for a nonlinear model of nematic electrolytes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 219-241. doi: 10.3934/dcdss.2020366

[19]

Meihua Dong, Keonhee Lee, Carlos Morales. Gromov-Hausdorff stability for group actions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1347-1357. doi: 10.3934/dcds.2020320

[20]

Dong-Ho Tsai, Chia-Hsing Nien. On space-time periodic solutions of the one-dimensional heat equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3997-4017. doi: 10.3934/dcds.2020037

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (196)
  • HTML views (252)
  • Cited by (0)

Other articles
by authors

[Back to Top]